Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

What are the side effects of Asprin?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 873 Questions
Asprin low dose (325mg/day) side affects. I've heard that long term use of Asprin can cause hardening of the arteries. Is this true?
Posted Wed, 19 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Vaddadi Suresh 18 minutes later
Brief Answer: Aspirin on long term use donot harden arteries Detailed Answer: Hi, Thanks for posting your query on XXXXXXX I think by the term hardening of arteries you mean arteriosclerosis. Arteriosclerosis happens due to deposition of cholesterol on the walls of the arteries. There are no reports that Aspirin on long term use hardens arteries. It is in fact the contrary. It is advised to be taken in arteriosclerosis to prevent the formation of plaques as it is considered an anti-platelet agent. Long term use may increase the chances of capillary leak resulting in bleeding tendencies. Hope I am clear. Dr Suresh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor